Tuesday, March 4, 2008

Choosing to be happy...

Photobucket


I watched a documentary last night by the filmaker Mira Nair. It's called 'The Laughing Club of India' and it's about a man, Dr.Madan Kataria a Bombay physician who created a laughter club. Ok, what is a laughter club you ask? Simple, it's a group of people that get together and laugh hysterically, kind of a joyful group yoga-ish giggle fest. I was really struck with some truths while watching it. First of all, life is hard in Bombay. Second of all, these people were making a choice to experience joy, even when the situation might not have been so joyful. They kind of set aside time in their day to laugh. Thirdly, I need to get my act together.Honestly, I don't know if I am quite there yet, but it seemed kind of ironic that I happened to have the experience of seeing this particular movie in the middle of all the crap I am going through. Plus, it really reminded me of Marla's suggestion to skip when I am feeling sad. Kind of similar.
Hopefully, this link will work and you can see the Laughing Club in action.

3 comments:

Marla said...

Glad the skipping comment inspired you. ;) A tad silly but it does work a bit. No miracle but better than sitting or sleeping. That film sounds interesting. I think I saw something on groups getting together and laughing before. It seems odd but heck there could be stranger things. I wonder if once you begin it is contagious and everyone just starts laughing??? I know I prefer funny movies now a days because I really need to laugh. It does make you feel so much better. Thanks for sharing this.

Casdok said...

Sounds kinda fun!
They say your state of mind is a choice, and i do try and remember this, but hard to do sometimes.

Cake said...

That is so interesting. There used to be a laughter clup that meet at the YMCA here, but I was afraid of looking stupid.

I watched part of the clip and was struck by how unafraid to open themselves up and look a little ridiculous they were. IS laughter the best medicine after all? Here I was thinking it was Lexapro.